Flash Flood, Benton
- When
- June 20, 5:17 AM CST to 8:00 AM CST
- Where
- Benton County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
Numerous low water crossings were flooded and impassable west of Lincoln, especially along Highway C, and in the city of Lincoln.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous low water crossings were flooded and impassable west of Lincoln, especially along Highway C, and in the city of Lincoln.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 20, 2:10 AM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE FLASH FLOOD WATCH. NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT WED JUN 20 2001 DIFFICULT FORECAST DUE TO ON GOING CONVECTION TO THE NORTH ALONG WEAK SURFACE BOUNDARY AND CURRENT TRENDS OF CONVECTION SAGGING FURTHER SOUTH WITH TIME. MAIN CONCENTRATION OF CONVECTION IS RELATED TO UPPER LEVEL JET SUPPORT AND 850MB THETA-E RIDGE ORIENTED ACROSS CENTRAL KANSAS INTO NORTHEAST MISSOURI. NO DISTINCT OUTFLOW BOUNDARIES DETECTED EARLY THIS MORNING...BUT CONVECTION IS SLIGHTLY BUILDING SOUTH AND EAST WITH TIME AS PER LATEST RADAR INDICATES. THE FORECAST PROBLEMS WILL BE RELATED TO MOVEMENT OF CONVECTION THIS MORNING AND THE EXTENT OF THE PRECIPITATION LATER TODAY AND INTO TONIGHT/THURSDAY. MODELS DO INDICATE WEAK COLD FRONT OVER CENTRAL MISSOURI SLOWLY MOVING SOUTH TODAY...THEN MOVING INTO ARKANSAS BY TONIGHT. SEEMS THAT MOST OF THE RAINFALL WAS NORTH OF BOUNDARY AND ASSOCIATED WITH THE 850MB WARM AIR ADVECTION AND THETA-E RIDGE. THIS WEAKENS WITH TIME AND THE STRONGEST MOISTURE CONVERGENCE IS NORTH AND WEST OF THE OZARKS...EVEN AS THE MAIN 850MB FRONT MOVES THROUGH THURSDAY MORNING. BELIEVE ATTM THAT FIRST WAVE OF CONVECTION WILL START THIS MORNING...BUT NOT AS STRONG OR WIDESPREAD AS IT HAS BEEN. CURRENT ZONES HAVE LIKELY...AND THIS LOOKS GOOD FOR NOW...BUT MAYBE LATER THIS AFTERNOON WORDING. LATER THIS EVENING AND THROUGH THURSDAY MORNING AS MAIN TROUGH AND 850MB WINDS BECOME N/NW...PRECIPITATION WILL END WITH A DRIER AND COOLER TREND FOR ABOUT 48 HRS BEFORE 500MB RIDGE MOVES BACK IN AND INCREASES TEMPERATURES BACK TOWARD SEASONABLE NORMS. IN THE SHORT TERM...WITH PRECIPITABLE WATER VALUES ABOVE 1.50 ACROSS CENTRAL MO AND MAIN STORM MOTION WEST TO EAST THIS MORNING...BELIEVE LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE IN THE FAR NORTHERN TIER OF CWA...BUT WILL HOLD OFF ON FLASH FLOOD WATCH AND uCOORDINATE WITH SURROUNDING OFFICES IF WARRANTED. .SGF... FLASH FLOOD WATCH UNTIL 4 PM TODAY FOR AREAS NORTH OF A FORT SCOTT KANSAS TO HERMITAGE...VIENNA MISSOURI LINE. JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED JUN 20 2001 ...LOCALLY HEAVY RAINFALL WITH FLOODING POSSIBLE... A WEAK COLD FRONT LOCATED OVER CENTRAL MISSOURI WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY...AND THROUGH TONIGHT AS IT SLOWLY MOVES SOUTHWARD ACROSS THE OZARKS. DUE TO THE SLOW MOVEMENT OF THE FRONTAL BOUNDARY AND REPEATED DEVELOPMENT OF STORMS OVER EAST CENTRAL KANSAS THIS MORNING...EXPECT LOCALLY HEAVY RAINFALL... ESPECIALLY NORTH OF A LINE FROM FORT SCOTT KANSAS...EAST TO HERMITAGE...CAMDENTON AND VIENNA MISSOURI. ONE TO THREE INCHES OF RAINFALL IS LIKELY IS THESE AREAS BY THE AFTERNOON WITH ADDITIONAL RAINFALL POSSIBLE OVERNIGHT. ACROSS THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY WITH HEAVY RAINFALL POSSIBLE. DUE TO GREATER HEATING NEAR THE ARKANSAS BORDER...ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE HAIL AND GUSTY WINDS AS THE INSTABILITY INCREASES. DUE TO WEAK WIND FIELDS...ORGANIZED CONVECTION IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS ARE POSSIBLE. SPOTTERS AND EMERGENCY MANAGERS ARE NOT EXPECTED TO BE ACTIVATED THROUGH TONIGHT. .EXTENDED OUTLOOK... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. MORE HEAVY RAINFALL IS POSSIBLE. JLT
The Pleasant Hill radar (KEAX), 102 km away, was scanning. The volume nearest the first event began at 11:17 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250851.